Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 147, NWS Tulsa, OK

June 3, 1993Muskogee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 1993, 4:55 AM CDT for Muskogee County, Okmulgee County, Oklahoma. It was in force for 29 min.

The area

The counties it named.

The facts

Issued
Jun 3, 1993, 4:55 AM CDT (09:55 UTC)
Expired
Jun 3, 1993, 5:24 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Muskogee County, OK, Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:19 AM CDT, 36 minutes earlier.

Area forecast discussion, Jun 3, 4:19 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU JUN 3 1993

ONCE AGN LTL TIME FOR ANY DISC.  SVR CELL OVR CREEK COUNTY ATTM
TRAKNG ESEWRD ACRS FA WITH ADDITIONAL CELLS BACK OVR N-CNTL PART
OF STATE.  MDLS SHOW STG S/WV TO MOV FRM THE RCKYS INTO THE PLNS
TDA AND TNGT.
...04...
.OK...NONE.

In the hours before

Special weather statement, Jun 3, 1:59 AM CDT, 2 hours 56 minutes before
OKZ026-027-029-030-030800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH NUMBER 320 REMAINS IN EFFECT UNTIL 6AM CDT
FOR PARTS OF EXTREME NORTHEAST OKLAHOMA.

AT 150 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM ACCELERATING
SOUTHEAST THROUGH NORTHERN OKLAHOMA.  THE CENTER OF THE STORM WAS
LOCATED NEAR ENID.  THIS STORM PRODUCED HAIL 3 INCHES IN DIAMETER AT THE
AIRPORT IN ENID.  THE STORM WAS NOW MOVING NEAR 50 MPH AND HAS TURNED A
LITTLE TO THE SOUTH.  THIS MEANS THE STORM MAY THREATEN PARTS OF
PAWNEE COUNTY AS EARLY AS 230 AM AND CREEK COUNTY THEREAFTER.  THE
THREAT TO OSAGE COUNTY SEEMS TO BE DIMINISHING.

IF THIS STORM CONTINUES ON ITS PRESENT TRACK THE SEVERE THUNDERSTORM
WATCH WILL NEED TO BE EXPANDED TO OTHER PARTS OF EASTERN OKLAHOMA.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 3, 2:00 AM CDT, 2 hours 55 minutes before
OKZ026-027-029-030-030800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH NUMBER 320 REMAINS IN EFFECT UNTIL 6AM CDT
FOR PARTS OF EXTREME NORTHEAST OKLAHOMA.

AT 150 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM ACCELERATING
SOUTHEAST THROUGH NORTHERN OKLAHOMA.  THE CENTER OF THE STORM WAS
LOCATED NEAR ENID.  THIS STORM PRODUCED HAIL 3 INCHES IN DIAMETER AT THE
AIRPORT IN ENID.  THE STORM WAS NOW MOVING NEAR 50 MPH AND HAS TURNED A
LITTLE TO THE SOUTH.  THIS MEANS THE STORM MAY THREATEN PARTS OF
PAWNEE COUNTY AS EARLY AS 230 AM AND CREEK COUNTY THEREAFTER.  THE
THREAT TO OSAGE COUNTY SEEMS TO BE DIMINISHING.

IF THHIS STORM CONTINUES ON ITS PRESENT TRACK THE SEVERE THUNDERSTORM
WATCH WILL NEED TO BE EXPANDED TO OTHER PARTS OF EASTERN OKLAHOMA.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 3, 2:43 AM CDT, 2 hours 12 minutes before
OKZ026-027-029-030-030845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL 8AM.

AT 230 RADAR INDICATED A LARGE SEVERE THUNDERSTORM CLUSTER MOVING INTO
EASTERN OKLAHOMA...ABOUT 15 MILES NORTHWEST OF STILLWATER.  THE STORM
HAS PRODUCED VERY LARGE HAIL...RAINFALL RATES OF 2 INCHES PER HOUR AND
WIND GUSTS OF 60 TO 70 MPH.

THE STORM HAS SLOWED ITS MOVEMENT AND IS NOW MOVING SOUTHEAST AT 40 MPH.
THIS STORM MAY AFFECT PARTS OF SOUTHWEST PAWNEE COUNTY BETWEEN NOW AND
330 PM AND MOVE INTO CREEK COUNTY AROUND 330 AM.

THIS IS A DANGEROUS STORM AND PERSONS IN SOUTHWEST PAWNEE AND CREEK
COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS SIGHTED OR A
WARNING IS ISSUED.
Special weather statement, Jun 3, 2:43 AM CDT, 2 hours 12 minutes before
OKZ026-027-029-030-030845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL 8AM.

AT 230 RADAR INDICATED A LARGE SEVERE THUNDERSTORM CLUSTER MOVING INTO
EASTERN OKLAHOMA...ABOUT 15 MILES NORTHWEST OF STILLWATER.  THE STORM
HAS PRODUCED VERY LARGE HAIL...RAINFALL RATES OF 2 INCHES PER HOUR AND
WIND GUSTS OF 60 TO 70 MPH.

THE STORM HAS SLOWED ITS MOVEMENT AND IS NOW MOVING SOUTHEAST AT 40 MPH.
THIS STORM MAY AFFECT PARTS OF SOUTHWEST PAWNEE COUNTY BETWEEN NOW AND
330 PM AND MOVE INTO CREEK COUNTY AROUND 330 AM.

THIS IS A DANGEROUS STORM AND PERSONS IN SOUTHWEST PAWNEE AND CREEK
COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS SIGHTED OR A
WARNING IS ISSUED.
Special weather statement, Jun 3, 3:14 AM CDT, 1 hour 41 minutes before
OKC037-117-030915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU JUN 3 1993

...A DANGEROUS STORM APPROACHING CREEK COUNTY...

AT 310 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM IN PAYNE
COUNTY.  THIS STORM HAS PRODUCED BASEBALL SIZE HAIL AND IT HAS THE
POTENTIAL TO PRODUCE A TORNADO.  THE STORM WAS NOW MOVING SOUTHEAST AT
35 MPH AND IT IS EXPECTED TO BE MOVING INTO WESTERN CREEK COUNTY BETWEEN
330 AND 345 AM CDT.

IF THIS STORM MAINTAINS ITS INTENSITY A WARNING FORM CREEK COUNTY MAY BE
NEEDED SHORTLY.

THE STORM HAS TURNED ENOUGH TO THE SOUTH THAT IT IS NO LONGER A THREAT
TO PAWNEE COUNTY.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 3, 3:15 AM CDT, 1 hour 40 minutes before
OKC037-117-030915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU JUN 3 1993

...A DANGEROUS STORM APPROACHING CREEK COUNTY...

AT 310 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM IN PAYNE
COUNTY.  THIS STORM HAS PRODUCED BASEBALL SIZE HAIL AND IT HAS THE
POTENTIAL TO PRODUCE A TORNADO.  THE STORM WAS NOW MOVING SOUTHEAST AT
35 MPH AND IT IS EXPECTED TO BE MOVING INTO WESTERN CREEK COUNTY BETWEEN
330 AND 345 AM CDT.

IF THIS STORM MAINTAINS ITS INTENSITY A WARNING FORM CREEK COUNTY MAY BE
NEEDED SHORTLY.

THE STORM HAS TURNED ENOUGH TO THE SOUTH THAT IT IS NO LONGER A THREAT
TO PAWNEE COUNTY.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:33 AM CDTSevere Thunderstorm WarningTSACreek42 min
Jun 3, 3:41 AM CDTTornado WarningTSACreek49 min
Jun 3, 4:06 AM CDTTornado WarningTSACreek, Okmulgee54 min
Jun 3, 4:30 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa45 min
Jun 3, 4:36 AM CDTSevere Thunderstorm WarningTSAOsage69 min
Jun 3, 5:15 AM CDTSevere Thunderstorm WarningTSAOsage60 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee68 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningTSAWashington68 min
Jun 3, 6:07 AM CDTSevere Thunderstorm WarningTSANowata, Rogers68 min
Jun 3, 6:25 AM CDTSevere Thunderstorm WarningTSACraig65 min
Jun 3, 6:49 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa41 min
Jun 3, 6:54 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa51 min
Jun 3, 7:07 AM CDTSevere Thunderstorm WarningTSAWashington37 min
Jun 3, 7:07 AM CDTSevere Thunderstorm WarningTSARogers53 min
Jun 3, 7:31 AM CDTSevere Thunderstorm WarningTSAMayes51 min
Jun 3, 7:59 AM CDTSevere Thunderstorm WarningTSAAdair46 min
Jun 3, 7:09 AM CDTSevere Thunderstorm WarningTSABenton66 min
Jun 3, 8:11 AM CDTSevere Thunderstorm WarningTSAWashington49 min
Jun 3, 8:19 AM CDTSevere Thunderstorm WarningTSABenton41 min
Jun 3, 8:45 AM CDTSevere Thunderstorm WarningTSAWashington40 min
Jun 3, 8:54 AM CDTSevere Thunderstorm WarningTSABenton, Washington31 min
Jun 3, 8:54 AM CDTSevere Thunderstorm WarningTSAMadison66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.